Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 20, 2020, 9:44 AM CDT for Oconto County, Wisconsin. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2020, 9:44 AM CDT (14:44 UTC)
- Expired
- May 21, 2020, 11:01 AM CDT
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
125 WGUS43 KGRB 201444 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 944 AM CDT Wed May 20 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. For the Oconto River...including Oconto...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening by 1000 PM CDT. && WIC083-210545- /O.NEW.KGRB.FL.W.0027.200520T1444Z-200522T0000Z/ /OCTW3.1.ER.200520T1207Z.200520T1315Z.200521T1800Z.UU/ 944 AM CDT Wed May 20 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Oconto River above Oconto. * From this morning to Thursday evening. * At 8:15 AM CDT Wednesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:15 AM CDT Wednesday was 9.1 feet. * Forecast...The river is expected to remain near flood stage through Thursday then slowly fall into the weekend. * Impact...At 9.0 feet, Floodwaters begin to spread into a public campground in the City of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ Bersch
2 follow-up statements
415 WGUS83 KGRB 210144 FLSGRB Flood Statement National Weather Service Green Bay WI 844 PM CDT Wed May 20 2020 ...The Flood Warning is extended for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. For the Oconto River...including Oconto...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Thursday morning by 1145 AM CDT. && WIC083-211645- /O.EXT.KGRB.FL.W.0027.000000T0000Z-200522T1200Z/ /OCTW3.1.ER.200520T1207Z.200520T1915Z.200521T1800Z.UU/ 844 PM CDT Wed May 20 2020 ...The Flood Warning is now in effect until Friday morning... The Flood Warning continues for the Oconto River above Oconto. * Until Friday morning. * At 7:15 PM CDT Wednesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:15 PM CDT Wednesday was 9.2 feet. * Forecast...The river is expected to rise to a crest of 9.2 feet just after midnight tonight. It will then fall below flood stage early tomorrow afternoon. * Impact...At 9.0 feet, Floodwaters begin to spread into a public campground in the City of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ KJ
349 WGUS83 KGRB 211601 FLSGRB Flood Statement National Weather Service Green Bay WI 1101 AM CDT Thu May 21 2020 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County. WIC083-211715- /O.CAN.KGRB.FL.W.0027.000000T0000Z-200522T1200Z/ /OCTW3.1.ER.200520T1207Z.200520T1915Z.200521T1800Z.UU/ 1101 AM CDT Thu May 21 2020 ...The Flood Warning for the Oconto River above Oconto has been cancelled... The Flood Warning is cancelled for the Oconto River above Oconto. * At 10:15 AM CDT Thursday the stage was 8.8 feet and slowly falling. * Flood stage is 9.0 feet. * Forecast...The river will continue to slowly fall thru the weekend. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$ SAC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 20, 3:17 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 20, 3:17 AM CDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 317 AM CDT Wed May 20 2020 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 315 AM CDT Wed May 20 2020 Dry and quiet with seasonable temperatures the next few days. Temperatures will warm to above normal during the upcoming Memorial Day weekend. Although there will be a chance of rain at times during the weekend, much of it will still be dry. The primary westerlies over central and eastern North America will remain at high latitudes for the next several days, leaving relatively weak and blocky flow over the central and eastern CONUS. Meanwhile, a strong, deep upper trough will remain near the West Coast. Energy shearing out of the western trough will cause it to weaken during the latter half of the period, and result in the evolution of a somewhat zonal band of westerlies setting up from the Pacific Northwest to southeast Canada. The period will begin with several days of near normal temperatures, then readings will be AOA normal for the second half of the period. Precipitation chances will be primarily in the latter half of the period. As such amounts are tough to gauge, but will probably end up near or somewhat above seasonal normals. && .SHORT TERM...Today...Tonight...and Thursday Issued at 315 AM CDT Wed May 20 2020 The cloud forecast looks especially difficult the next couple days. None of the short-term guidance matches the current satellite imagery well, so based the first 6 hours on extrapolation of satellite trends. The Cu rule applied to the various models also offered a variety of solutions about the potential for convective cloudiness to develop today. Trended toward sct-bkn clouds across north-central Wisconsin for a time mid-day, with more sunshine elsewhere. Then went with clearing for late today and tonight. For Thursday, strengthening southeast flow in the low-levels may bring clouds from the weekend rain producing upper low back into our area from the southeast. Those will most likely affect central into north-central Wisconsin, so went with the highest skycon there. Stayed close to a broad-based blend of guidance products for temperatures today and Thursday. Trended toward some of the cooler bias corrected guidance across the north tonight as a min in the PWAT field will be swinging through that area overnight, and mainly clear skies and light winds are also expected. .LONG TERM...Thursday Night Through Tuesday Issued at 315 AM CDT Wed May 20 2020 Forecast concerns revolve around timing shower/storm chances this weekend when a warmer and more humid airmass pushes into the region. Have a slight preference for the ecmwf to iron out the details. Thursday night through Friday night...Upper level low pressure will be slowly lifting north across the Ohio Valley on Thursday night. Around the circulation, southeast winds will recycle moisture back into the region by late Thursday night and appears this trend will continue into Friday. Though low level winds veer to a more southerly heading, the clouds and SSE breeze will likely keep temps from getting as warm as previously thought, so will knock them down a degree or two. By Friday night, shortwave energy ejecting out of the western CONUS trough will make a run towards the region. The pattern appears to be slowing down once again, which is not a surprise given the blocky nature. Odds are improving that Friday night will remain dry as the shortwave remains west of the region. Rest of the forecast...As the western trough edges east, southwest flow will become established aloft for the weekend into next week. The pattern is looking quite wetter as periodic weak shortwaves and/or frontal systems pass across the region. The highest precip chances look to occur on Saturday, and then late Sunday into Monday, then perhaps another system by the middle of next week. Convective parameters look a little more impressive by late in the weekend, but nothing that would indicate a significant severe threat despite 60 dewpoints arriving into the Fox Valley. Probably the biggest threat looks to be heavy rainfall at this time as pwats will be climbing towards 1.5 inches. Temperatures will now be dependent upon cloud cover and precip. But a warmer airmass suggests some 80s will be possible under full sunshine by Sunday. && .AVIATION...for 12Z TAF Issuance Issued at 315 AM CDT Wed May 20 2020 Although specific cloud trends are somewhat unclear, generally good flying conditions are anticipated during the next 24 hours. The main concern is the potential for a period of MVFR ceilings early in the TAF period, mainly cross central and north-central Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, May 20, 2:45 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 245 AM CDT Wed May 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210745- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 245 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Many rivers and streams over eastern Wisconsin will have high levels and fast flows this week as runoff continues to work its way through river systems. There will be a chance of thunderstorms this weekend into early next week. It is too early to determine whether severe storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-210745- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 245 AM CDT Wed May 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible at times this weekend into early next week that may pose a hazard to mariners. Skowronski/MPC
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.